Georgia, 2006

Damaging Winds in Georgia, July 16, 2006

July 16, 2006 · NWS TAE · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 16, 12:50 PM EST, 6 hours 5 minutes earlier.

Area forecast discussion, Jul 16, 12:50 PM EST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EDT SUN JUL 16 2006

.SYNOPSIS...
AFTERNOON CONVECTION DEVELOPING OVER THE FL PANHANDLE...ALIGNING
WITH THE WEAK LOW PRESSURE TROUGH...CONVERGENT THETA-E & INSTABILITY
AXIS. EXPECT CONVECTION TO BUILD EAST ALONG THIS BOUNDARY...& BECOME
WIDESPREAD. WEAK SEA BREEZE WILL BE POSSIBLE...& MAY ENHANCE SOME
UPWARD MOTION...AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE.
MODIFIED TAE SOUNDING WILL KEEP PRECIP WATER AROUND 1.66 INCHES...LI
-5 TO -7...CAPE OF 3K-4K J/KG. STORM MOTION SHOULD TAKE CONVECTION
E-SE. SURFACE TROUGH MAY SAG A BIT MORE TO THE AL/FL/GA STATE-LINES
THIS AFTERNOON TO EVENING...& BE THE MAIN FOCUS OF CONVECTION. TEMPS
WILL REACH MAINLY MID 90S...WITH ISOLATED UPPER 90S INLAND...WHILE
LOWER 90S AT THE COAST.

&&

.SHORT TERM...(TONIGHT THROUGH TUESDAY).
EVENING CONVECTION EXPECTED WITH AN ISOLATED STRONG TO SEVERE STORM.
OVERNIGHT THE WEAK LOW PRESSURE TROUGH SAGS TO OVER N FL...& SOME
ISOLATED CONVECTION COULD BE POSSIBLE OVERNIGHT. ON MONDAY...THE
MODELS ARE CONSISTENT WITH GOOD CHANCE TO LIKELY CONVECTION WITH THE
TROUGH OVER THE AREA & WEAKENING...SOME WEAK SEA BREEZE ALONG THE
COASTS...& WEAK UPPER DYNAMICS DRIFTING ACROSS N FL...THEN MOVING
SOUTHEAST. CURRENT 50 PERCENT CHANCE POP LOOKS GOOD. TUESDAY THE
UPPER RIDGE BEGINS TO BUILD IN BETTER FROM THE WEST...WHILE THE
STALLED TROUGH CONTINUES TO WEAKEN & DISSIPATE. SEA BREEZE FORMATION
WILL BE EXPECTED...SO POP ON TUESDAY REMAINS ELEVATED. THE UPPER
TROUGH CONTINUES TO PUSH EAST INTO WEDNESDAY...AS THE UPPER RIDGE
BUILDS IN FROM THE WEST. POP CHANCES WILL COME BACK A BIT TO MORE
NORMAL LEVELS...AS TEMPS RISE A BIT. LOW LEVEL MOISTURE VALUES WILL
STAY UP FROM 1.5 TO AROUND 2 INCHES.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY).
HIGH PRESSURE BUILDS SURFACE AND ALOFT OVER THE LOCAL REGION WITH
SUBSIDENCE DRYING IN THE MID TO UPPER LEVELS THURSDAY THROUGH
SATURDAY. STILL...ENOUGH LOW LEVEL MOISTURE FOR SEA BREEZE GENERATED
CONVECTION EACH DAY...ESPECIALLY FOR THE FLORIDA ZONES.

&&

.MARINE...
WEST WINDS TODAY 5 TO 15 KTS WITH 1-2 FEET SEAS. THIS WILL GENERALLY
HOLD FOR THE NEXT FEW DAYS...WITH A BIT MORE SW COMPONENT ALONG THE
COASTS IN THE AFTERNOON MONDAY & TUESDAY. EXPECT WINDS TO SWITCH TO
THE SE-E WEDNESDAY...AS THE BURMUDA HIGH BUILDS WESTWARD WITH THE
AXIS WELL NORTH OF THE LOCAL WATERS.

&&

.AVIATION...
WEAK BOUNDARY SETTLING INTO THE REGION WILL HELP IGNITE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON
ACROSS MOST TERMINALS. WILL KEEP TEMPO GROUPS FOR TSTMS DURING THE
LATE AFTERNOON/EARLY EVENING. AWAY FROM STORMS...VFR CONDITIONS WILL
PREVAIL. VIS RESTRICTIONS TONIGHT WILL BE HIGHLY DEPENDANT ON
RAINFALL PATTERN THIS AFTERNOON AND EVENING. HAVE GENERALLY KEPT
THINGS IN THE VFR CATEGORY WITH A BRIEF  PERIOD OF MVFR CONDITIONS
AT KVLD. TERMINALS THAT RECEIVE A HEALTHY RAINFALL THROUGH THE
EVENING HOURS WILL HAVE A BETTER CHANCE OF MVFR OR EVEN BRIEF IFR
CONDITIONS TOWARD SUNRISE MONDAY MORNING. WILL WATCH PROGRESSION OF
STORMS AND ADJUST ACCORDINGLY IN AFTERNOON AND EVENING TAF PACKAGE.

&&

.FIRE WEATHER...
RH VALUES REMAIN WELL ABOVE CRITICAL LEVELS OVER THE NEXT SEVERAL
DAYS. AFTERNOON ONSHORE SEA BREEZE FLOW WILL RETURN ON MONDAY & MUCH
OF THE COMING WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  75 94 74 93 / 30 50 30 50
PANAMA CITY  78 91 78 91 / 30 50 30 50
DOTHAN       75 94 75 93 / 30 50 30 40
ALBANY       75 95 75 94 / 30 50 30 40
VALDOSTA     74 94 74 94 / 30 50 30 50
CROSS CITY   75 92 74 93 / 30 50 30 50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION/FIRE WX...BAM
PUBLIC/MARINE...MCT
Hazardous weather outlook, Jul 16, 7:55 AM EST, 11 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECT WORDING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
0855 AM EDT SUN JUL 16 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-170945-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
438 AM CDT SUN JUL 16 2006 /538 AM EDT SUN JUL 16 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
A SURFACE TROUGH APPROACHING THE TRI-STATE REGION FROM THE NORTH
WILL HELP TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME STORMS MAY BE STRONG
WITH POSSIBLY A FEW APPROACHING SEVERE LEVELS...BUT WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED. THERE IS A MODERATE RISK OF RIP
CURRENTS TODAY ALONG THE FLORIDA PANHANDLE BEACHES AND LOW RISK
ALONG THE SOUTHEAST FACING BEACHES OF THE FLORIDA BIG BEND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE SURFACE TROUGH WILL SAG SOUTH AND STALL ACROSS NORTH FLORIDA
MONDAY BEFORE DISSIPATING ON TUESDAY. THE PRESENCE OF THE TROUGH
ALONG WITH DEEP MOISTURE AND DAYTIME HEATING WILL CONTINUE TO
BRING GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS AT LEAST THROUGH
TUESDAY. SOME DRYING IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE
WILL TAKE PLACE AS HIGH PRESSURE BUILDS ALOFT WEDNESDAY THROUGH
SATURDAY. HOWEVER...THERE WILL BE SUFFICIENT LOW LEVEL MOISTURE
EACH DAY FOR SEA BREEZE GENERATED CONVECTION...ESPECIALLY OVER
NORTH FLORIDA. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

BARRY/MCT

In the hours before

Special weather statement, Jul 16, 2:19 PM EST, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM EDT SUN JUL 16 2006

ALZ066-069-162015-
DALE-HOUSTON-
219 PM CDT SUN JUL 16 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN DALE AND
WESTERN HOUSTON COUNTIES IN SOUTHEAST ALABAMA...

* UNTIL 315 PM CDT

AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DALEVILLE...MOVING EAST AT 5 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

23-MCNATT
Special weather statement, Jul 16, 3:25 PM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 PM EDT SUN JUL 16 2006

FLZ018-GAZ158-162115-
JEFFERSON-THOMAS-
425 PM EDT SUN JUL 16 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN JEFFERSON
COUNTY IN THE FLORIDA BIG BEND AND SOUTHERN THOMAS COUNTY IN
SOUTH-CENTRAL GEORGIA...

* UNTIL 515 PM EDT

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF THOMASVILLE...MOVING EAST
AT 10 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

23-MCNATT
Special weather statement, Jul 16, 3:41 PM EST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
441 PM EDT SUN JUL 16 2006

ALZ067-162130-
HENRY-
341 PM CDT SUN JUL 16 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HENRY COUNTY...

* UNTIL 430 PM CDT

AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ABBEVILLE...MOVING SOUTHEAST AT 10 MPH.

THIS STORM WILL BE NEAR...
  ABBEVILLE BY 350 PM CDT.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 8 5 0 9 4 2 8 8 3 3 TO REPORT SEVERE WEATHER.

18-WOOL
Special weather statement, Jul 16, 4:33 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
533 PM EDT SUN JUL 16 2006

FLZ018-019-162215-
JEFFERSON-MADISON-
533 PM EDT SUN JUL 16 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EAST CENTRAL
JEFFERSON AND WESTERN MADISON COUNTIES...

* UNTIL 615 PM EDT

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MONTICELLO...MOVING EAST AT
10 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

18-WOOL
Special weather statement, Jul 16, 5:09 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
609 PM EDT SUN JUL 16 2006

FLZ019-162300-
MADISON-
609 PM EDT SUN JUL 16 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MADISON COUNTY...

* UNTIL 700 PM EDT

AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MADISON...MOVING EAST AT 10
MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

18-WOOL
Special weather statement, Jul 16, 5:43 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
643 PM EDT SUN JUL 16 2006

GAZ127-129-148-162345-
BERRIEN-TIFT-WORTH-
643 PM EDT SUN JUL 16 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BERRIEN...TIFT AND WORTH
COUNTIES...

* UNTIL 745 PM EDT

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
SYLVESTER TO WILLACOOCHEE...MOVING SOUTH AT 5 MPH.

THESE STORMS WILL BE NEAR...
  TIFTON BY 655 PM EDT.
  UNIONVILLE BY 710 PM EDT.
  PHILLIPSBURG BY 715 PM EDT.
  TY TY BY 725 PM EDT.
  POULAN BY 735 PM EDT.
  SYLVESTER BY 740 PM EDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

18-WOOL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cook

When
July 16, 6:55 PM EST
Where
Cook County, Lenox
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.267, -83.467

The Cook County EMA reported trees down on Nelson Road.

Thunderstorm Wind, Lowndes

When
July 16, 8:00 PM EST to 8:15 PM EST
Where
Lowndes County, Valdosta
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
30.833, -83.283

The Lowndes County EMA reported several power lines down and scattered power outages.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519603, 5519604.